| Catalog Number |
221836054 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the cup liner trial was damaged by cup cutter and is cracked in one piece.Surgeon revised hip and was removing the cup.Unknown surgical delay.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the cup liner trial was damaged by cup cutter and is cracked in one piece.Surgeon revised hip and was removing the cup.Unknown surgical delay.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned item found the plastic cup cracked close to one of the rda tabs.Potential cause can be attributed to unintended use error by improper disassembly of the cup.Probably using sharp objects in a prying motion, causing the plastic cup material to crack.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the [pin trl lnr neut 540dx36id] would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.